Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 5, NWS Austin/San Antonio, TX

March 1, 201020 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 1, 2010, 3:50 AM CST for 20 counties in Texas. It took effect at Mar 1, 2010, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2010, 3:50 AM CST (09:50 UTC)
In effect from
Mar 1, 2010, 12:00 PM CST
Expired
Mar 1, 2010, 8:00 PM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 101 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2010-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2010-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WWUS74 KEWX 010950
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 AM CST MON MAR 1 2010

...STRONG WINDS BEHIND A COLD FRONT TODAY ACROSS WESTERN PORTIONS
OF SOUTH CENTRAL TEXAS...

.A POTENT STORM SYSTEM OVER FAR WEST TEXAS WILL PUSH A COLD FRONT
THOUGH SOUTH CENTRAL TEXAS LATER TODAY. STRONG NORTHWEST WINDS
WILL PREVAIL BEHIND THE FRONT THIS AFTERNOON AND EARLY THIS
EVENING ACROSS THE EDWARDS PLATEAU...RIO GRANDE VALLEY AND RIO
GRANDE PLAINS.

TXZ183>185-202-203-217-218-228-011800-
/O.NEW.KEWX.WI.Y.0005.100301T1800Z-100302T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
350 AM CST MON MAR 1 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH
THIS AFTERNOON AND EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
875 
WWUS74 KEWX 011759
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 AM CST MON MAR 1 2010

...STRONG WINDS WEST OF A COLD FRONT ARE EXPECTED THIS AFTERNOON
ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS...

.COLDER CONDITIONS WILL DEVELOP ACROSS SOUTH CENTRAL TEXAS IN
WAKE OF A PACIFIC COLD FRONT...THAT HAS MOVED EAST OF THE AREA.
THE STRONGEST PRESSURE GRADIENT WILL BE OVER THE WEST PART OF
SOUTH CENTRAL TEXAS THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30
MPH...WITH GUSTS NEAR 35 MPH...ARE EXPECTED THIS AFTERNOON OVER
THE EDWARDS PLATEAU...RIO GRANDE VALLEY AND RIO GRANDE PLAINS.

TXZ183>185-202-203-217-218-228-012200-
/O.CON.KEWX.WI.Y.0005.100301T1800Z-100302T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
1159 AM CST MON MAR 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH
THIS AFTERNOON AND EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
954 
WWUS74 KEWX 012122
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CST MON MAR 1 2010

...STRONG WINDS WEST OF A COLD FRONT ARE EXPECTED THROUGH
THE EARLY EVENING HOURS ACROSS THE WEST HALF OF SOUTH CENTRAL
TEXAS...

.NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE POSSIBLE
WEST OF A LOW PRESSURE SYSTEM AND PACIFIC COLD FRONT OVER
SOUTH CENTRAL TEXAS THROUGH THE EARLY EVENING...AS A DRY RIDGE
OF HIGH PRESSURE BUILDS OVER THE AREA. 

TXZ186>189-204>207-219>222-020200-
/O.EXB.KEWX.WI.Y.0005.000000T0000Z-100302T0200Z/
KERR-BANDERA-GILLESPIE-KENDALL-MEDINA-BEXAR-COMAL-GUADALUPE-FRIO-
ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY
322 PM CST MON MAR 1 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH
THIS AFTERNOON AND EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ183>185-202-203-217-218-228-020200-
/O.EXT.KEWX.WI.Y.0005.000000T0000Z-100302T0200Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
322 PM CST MON MAR 1 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH
THIS AFTERNOON AND EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 11:16 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Feb 28, 11:16 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 PM CST SUN FEB 28 2010

.DISCUSSION...
SEE AVIATION FOR THE 06Z TAF DISCUSSION.

&&

.AVIATION...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED NEAR
THE BIG BEND REGION OF WEST TEXAS WILL MOVE SLOWLY EASTWARD ACROSS
TEXAS OVERNIGHT AND MONDAY. THIS FEATURE WILL GENERATE SHOWERS
AND ISOLATED THUNDERSTORMS ALONG THE PRE-FRONTAL SFC TROF...FOLLOWED
BY POST-FRONTAL STRATIFORM LIGHT RAIN. THE ASSOCIATED SFC LOW
WILL ALSO TRACK EASTWARD WITH A PRE-FRONTAL SFC TROF MOVING ACROSS
SOUTH CENTRAL TEXAS OVERNIGHT FOLLOWED BY THE COLD FRONT ON
MONDAY. SFC WINDS WILL BECOMING WEST TO NORTHWEST AT 10 TO 15 KTS
WITH GUSTS OF 30 KTS WITH THE SFC TROF PASSAGE. WINDS WILL SHIFT
TO THE NORTH AT 15 TO 25 KTS ON MONDAY FOLLOWING THE PASSAGE OF
THE COLD FRONT. AT THE I-35 TERMINALS...MVFR CONDITIONS WILL
PREVAIL...WITH A FEW HOURS OF IFR ASSOCIATED WITH THE PASSAGE OF
THE LINE OF SHOWERS...IMPROVING TO VFR AFTER 00Z. KDRT WILL BE VFR
THRU THIS TAF CYCLE.

&&

.PREV DISCUSSION... /ISSUED 944 PM CST SUN FEB 28 2010/

UPDATE...
AN UPPER LEVEL LOW IS MOVING EAST AND NEARING THE DAVIS MOUNTAINS
WITH A RAIN AND SHOWERS AHEAD OF THIS FEATURE. A SQUALL LINE MINUS
THE THUNDER HAS DEVELOPED AND IS ALONG A JUNCTION TO LEAKEY TO
EAGLE PASS LINE. WIND GUSTS TO AROUND 50 MPH WERE OBSERVED IN THE
DEL RIO ARE WHEN IT PASSED, HOWEVER THESE WERE CANYON ENHANCED.
THIS SQUALL LINE WILL MOVE EAST AT 30 TO 40 MPH ACROSS THE
REMAINDER OF SOUTH CENTRAL TEXAS. AS IT MOVES FURTHER EAST, SOME
LIGHTNING STRIKES MAY OCCUR DUE TO DEEPER MOISTURE AND WEAK
INSTABILITY. SEE SHORT-TERM FORECASTS FOR ADDITIONAL DETAILS. HAVE
BOOSTED SOME POPS FOR TONIGHT AND MADE SOME MINOR ADJUSTMENTS TO
THE SENSIBLE WEATHER ELEMENTS, OTHERWISE, ONGOING SOUTH CENTRAL
TEXAS WEATHER FORECAST IS ON TRACK.

PREV DISCUSSION... /ISSUED 344 PM CST SUN FEB 28 2010/

DISCUSSION...
BREEZY SOUTH AND SOUTHEAST WINDS WILL CONTINUE AS CLOUDINESS RAPIDLY
INCREASES LATE THIS AFTERNOON THROUGH EARLY THIS EVENING...IN ADVANCE
OF A FAST MOVING 500 HPA LOW MOVING ACROSS THE SW U.S. AND NORTH
CENTRAL MEXICO.  EXPECT WINDS TO DIMINISH THIS EVENING.  MORE UNSTABLE
CONDITIONS WILL DEVELOP TONIGHT AS THE LOW MOVES TO WEST TEXAS...
CAUSING AN INCREASING CHANCE FOR RAIN AND SHOWERS.  SHOWED A TREND
OF INCREASING RAIN CHANCES FOR TONIGHT...WITH SHOWERS.  MENTIONED
ISOLATED THUNDERSTORMS MIXED WITH THE RAIN AND SHOWERS OVER THE
NORTHERN HILL COUNTRY LATE TONIGHT...WHERE THE CHANCE FOR MORE
UNSTABLE CONDITIONS ARE POSSIBLE...CLOSER TO WHERE THE LOW WILL
PASS ACROSS CENTRAL AND NORTH TEXAS MONDAY MORNING.  AS THE 500 HPA
LOW MOVES EAST OF SOUTH CENTRAL TEXAS MONDAY MORNING THROUGH MONDAY
AFTERNOON...RAIN CHANCES WILL BRIEFLY DIMINISH FROM THE WEST...THEN
INCREASE SLIGHTLY IN THE AFTERNOON...AS A 2ND WAVE OF INSTABILITY AND
A COLD FRONT SWEEP ACROSS SOUTH CENTRAL TEXAS FROM THE NORTHWEST.
SHOWED BREEZY AND COLDER CONDITIONS IN WAKE OF THE COLD FRONT ON
MONDAY AFTERNOON AND EVENING.  DECREASED RAIN CHANCE FROM THE WEST
AND NORTHWEST MONDAY EVENING THROUGH LATE MONDAY NIGHT...AS DRY
AND COLD CONDITIONS SETTLE OVER THE AREA EARLY TUESDAY MORNING.

DRY EARLY MARCH WEATHER WILL PREVAIL TUESDAY AND WEDNESDAY...
WITH PLEASANT AFTERNOONS AND COOL AT NIGHT.  INCREASING CLOUDS
WILL FOLLOW ON THURSDAY.  MOSTLY CLOUDY DAYS ARE EXPECTED ON
FRIDAY AND SATURDAY WITH A SLIGHT CHANCE OF SHOWERS AND WARMER
OVERNIGHT LOWS AND DAYTIME HIGHS.  ANOTHER FAST MOVING 500 HPA
LOW WILL MOVE NORTH AND THEN EAST OF SOUTH CENTRAL TEXAS NEXT
SUNDAY...BRINGING DRIER CONDITIONS BY NEXT SUNDAY NIGHT AND
ON MONDAY MARCH 8TH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              48  54  36  60  37 /  90  50  30   0   0
AUSTIN BERGSTROM INTL AIRPORT  50  55  36  60  33 /  90  50  30   0   0
NEW BRAUNFELS MUNI AIRPORT     47  65  37  62  37 /  90  40  20   0   0
BURNET MUNI AIRPORT            47  53  34  58  33 /  90  50  20   0   0
DEL RIO INTL AIRPORT           48  67  38  66  38 /  80  -   -    0   0
GEORGETOWN MUNI AIRPORT        48  52  34  58  36 /  90  60  30   0   0
HONDO MUNI AIRPORT             51  68  36  64  34 /  80  20  10   0   0
SAN MARCOS MUNI AIRPORT        49  60  37  61  35 /  90  40  20   0   0
LA GRANGE - FAYETTE REGIONAL   49  57  38  59  36 /  90  60  30   0   0
SAN ANTONIO INTL AIRPORT       51  67  37  63  38 /  90  40  20   0   0
STINSON MUNI AIRPORT           52  67  37  64  37 /  80  40  20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/13
Hazardous weather outlook, Feb 28, 4:46 AM CST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 AM CST SUN FEB 28 2010

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
446 AM CST SUN FEB 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.